MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT POWERPICC SOLO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT POWERPICC SOLO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number CK000169C
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 18ab7811 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the triple lumen picc was inserted (b)(6) 2018 at 3:52pm, white lumen broke (b)(6) 2018 at 1am.It was stated this broke without any manipulation to product.Catheter was removed and replaced.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged connector is confirmed.Multiple broken segments of the proximal section of a white powerpicc solo hub were returned for investigation.One of the segments was attached to an injection valve hub connector.Use residue was observed throughout the returned sample.The cracks were observed to radiate in multiple directions.The main section of the hub appeared to break at the distal end of the injection valve connector with the hub attached.Sections of the broken connector were not returned.Since the hub was broken in multiple fragments, the complaint is confirmed and appears to be manufacturing related.Corrective actions are being implemented at the manufacturing facility.
 
Event or Problem Description
It was reported the triple lumen picc was inserted 10-16-18 at 3:52pm, white lumen broke 10-17-18 at 1am.It was stated this broke without any manipulation to product.Catheter was removed and replaced.Additional information rec'd via medwatch stated, "white port on tlc picc broke apart within nine (9) hours of placement.".

Brand Name
DOT POWERPICC SOLO
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8121367
Report Number3006260740-2018-03457
Device Sequence Number1579114
Product Code LJS
UDI-Device Identifier00801741128219
UDI-Public(01)00801741128219
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
Report Date (Section F) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000169C
Device Catalogue NumberCK000169C
Device Lot Number18AB7811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/29/2018
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight138
Date Report Sent to FDA10/26/2018